MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR RGNSB SA UB II #1 STR BL CB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR RGNSB SA UB II #1 STR BL CB; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204984
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an instability surgery, the microraptor regensorb suture anchor broke during deployment.The broken pieces were retrieved from the patient using tweezers.The procedure was successfully completed without delay using a back-up device in the originally drilled bone hole.No other complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).H6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H2: additional information in h6 (health effect - impact code).H3, h6: the reported device was received for evaluation.It was determined the device did not contribute to the reported event.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the polymer found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A visual inspection of the returned device found that it is not in its original packaging.The device has been deployed, and the anchor is fractured.There is debris on the device.Based on the condition of the product material found during visual inspection, additional material testing is not required.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
MICRORAPTOR RGNSB SA UB II #1 STR BL CB
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12637625
Report Number1643264-2021-02349
Device Sequence Number16497823
Product Code MAI
UDI-Device Identifier00885556710319
UDI-Public00885556710319
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K180361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model Number72204984
Device Catalogue Number72204984
Device Lot Number50780051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Supplement Date Received by Manufacturer11/23/2021
02/08/2022
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date11/24/2021
02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown